Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 229, NWS Jackson, MS

May 8, 2012Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 8, 2012, 5:30 PM CDT for Kemper County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2012, 5:30 PM CDT (22:30 UTC)
Expired
May 8, 2012, 5:56 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS54 KJAN 082230
SVRJAN
MSC069-082315-
/O.NEW.KJAN.SV.W.0229.120508T2230Z-120508T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE
  KALB MOVING EAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3288 8835 3280 8835 3274 8836 3275 8873
      3293 8874 3293 8846 3293 8834 3288 8834
TIME...MOT...LOC 2230Z 267DEG 8KT 3285 8863

$$

BK
2 follow-up statements
068 
WWUS54 KJAN 082247
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE MAY 8 2012

MSC069-082315-
/O.CON.KJAN.SV.W.0229.000000T0000Z-120508T2315Z/
KEMPER MS-
547 PM CDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN KEMPER COUNTY...

AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELECTRIC MILLS MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOOBA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3275 8865 3290 8863 3291 8847 3291 8835
      3288 8834 3288 8835 3280 8835 3274 8836
TIME...MOT...LOC 2247Z 277DEG 12KT 3278 8854

$$

BK
737 
WWUS54 KJAN 082256
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT TUE MAY 8 2012

MSC069-082306-
/O.CAN.KJAN.SV.W.0229.000000T0000Z-120508T2315Z/
KEMPER MS-
556 PM CDT TUE MAY 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEMPER COUNTY IS
CANCELLED...

LAT...LON 3275 8865 3290 8863 3291 8847 3291 8835
      3288 8834 3288 8835 3280 8835 3274 8836
TIME...MOT...LOC 2256Z 277DEG 12KT 3278 8850

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:00 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 8, 4:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE MAY 8 2012

.DISCUSSION...ENHANCED FRONTAL CONVERGENCE IN THE LOWER LEVELS OF
THE ATMOSPHERE IS PROVIDING A KICK TO THUNDERSTORM DEVELOPMENT IN MS
NORTH OF I-20 AT PRESENT. OVERALL INSTABILITY IS LESS THAN WAS THE
CASE YESTERDAY...BUT THIS MENTIONED CONVERGENCE (ALONG WITH BETTER
UPPER LEVEL SUPPORT) HAS REALLY BOOSTED CONVECTIVE POTENTIAL ABOVE
WHAT WE WERE PREVIOUSLY ANTICIPATING. IN ADDITION...RADICALLY
DIFFERENT FLOW VECTORS AT VARIOUS HEIGHTS IS MAKING FOR RATHER
RANDOM STORM MOVEMENTS CURRENTLY...WITH THE MEAN RESULT BEING SOME
STORMS ARE HARDLY MOVING AT ALL AND THUS DROPPING TREMENDOUS RAIN
AMOUNTS IN ISOLATED SPOTS. CONSENSUS OF LOCAL AND NATIONAL (NCEP)
HIRES MODEL RUNS SEEM TO BE HANDLING THE SITUATION NOT TOO BADLY
(RIGHT NOW) AND WITH FRONTAL CONVERGENCE EXPECTED TO BUILD INTO THE
HEART OF THE ARKLAMISS BY EARLY THIS EVENING WE ANTICIPATE
CONVECTION TO HEAD THAT WAY TOO. THERE IS A DECENT CHANCE BY LATE
THIS AFTERNOON/EARLY THIS EVENING THAT STORMS WILL LOOSELY DEVELOP
INTO A CLUSTER OR TWO AND AT THAT POINT DAMAGING WIND POTENTIAL MAY
GO UP A BIT (EVEN THOUGH EVEN ISOLATED STORMS BEFORE THEN WILL
PRODUCE AT LEAST SOME GUSTY WINDS ALONG WITH MAYBE A BIT OF HAIL).
CONSENSUS OF HIRES MODELS SUGGESTS THAT SHOWERS AND THUNDERSTORMS
NOW THROUGH THIS EVENING WILL BE QUITE NUMEROUS OVER THE BULK OF THE
AREA (WHICH WILL LARGELY WORK TO ALLEVIATE MUCH OF THE POOLED
INSTABILITY). OTHER LORES GLOBAL MODELS POINT TO AT LEAST SOME
POTENTIAL FOR A THUNDERSTORM COMPLEX MOVING ACROSS AT LEAST MS
PORTIONS OF THE REGION LATE TONIGHT AND EARLY TOMORROW WITH THE
BRUNT OF UPPER TROUGH INFLUX. FOR RIGHT NOW WE THINK SUCH
DEVELOPMENT FOR OUR REGION IS OVERDONE CONSIDERING WHAT IS
ANTICIPATED THROUGH THIS EVENING. HOWEVER...I WILL NOT ADD THAT
GIVEN THE COMPLEXITY OF THE SITUATION IT IS NOT IMPOSSIBLE THE
LATTER MODELS ARE CORRECT.

SO...FOR NOW...WE EXPECT A LOT OF SHOWERS AND STORMS (WITH SOME
STORMS BEING VIGOROUS) THROUGH MID TO LATE EVENING. THEREAFTER THERE
WILL STILL BE CHANCES (ALTHOUGH MUCH LESSER OVERALL CHANCES) FOR
SHOWERS AND STORMS GOING THROUGH TOMORROW AS THE BROAD FRONTAL ZONE
TAKES ITS TIME CLEARING THE AREA TO THE SOUTH. THE HWO WILL NEED TO
BE "BEEFED" UP A BIT FROM EARLIER WORDING...BUT FOCUSED WINDOW FOR
HAZARDOUS WEATHER POTENTIAL WILL REMAIN NOW THROUGH LATE EVENING.
SUBSEQUENT SHIFTS WILL BE MONITORING THE MESOSCALE SITUATION CLOSELY
AND WILL BE QUICK TO UPDATE THE FORECAST IF NEEDED IN THAT REGARD.

BY TOMORROW NIGHT EXPECT CLEARING SKIES WITH NORTHERLY BREEZES AND
COOLER TEMPS. THIS STRETCH OF COOLER AND GENERALLY CLEAR CONDITIONS
WILL PERSIST THROUGH THE DAY FRIDAY. THEREAFTER CONFIDENCE IS
INCREASING A SOUTHERN STREAM DISTURBANCE COMING DOWN THE PIKE AND
INTERACTING WITH THE BAROCLINIC ZONE TO OUR SOUTH WILL SPELL RAIN
FOR AT LEAST A PORTION OF THE WEEKEND. ALTHOUGH FOCUS FOR THIS
PACKAGE WAS ON SHORT TERM WEATHER IMPACTS THERE WAS STILL LITTLE
CHOICE BUT TO PUSH POPS UPWARD FOR FRIDAY NIGHT THROUGH SATURDAY
NIGHT PERIOD GIVEN 12Z MODEL INFO COMING IN. THE TREND IN SOLUTIONS
IS STARTING TO ARGUE THAT HEAVY RAIN TOTALS WILL NOT BE OUT OF THE
QUESTION (AT LEAST SOUTH OF I-20) FOR SATURDAY.

ALTHOUGH LONG TERM FORECAST WAS AMENDED A LITTLE...PREVIOUS LONG
TERM DISCUSSION IS STILL QUITE VALID IN THINKING AND IS POSTED
BELOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 427 AM CDT TUE MAY 8 2012/

LONG TERM...

WEDNESDAY NIGHT THROUGH NEXT TUESDAY

RAIN AND CLOUDS WILL CLEAR ALL AREAS WED NIGHT WITH FROPA. DRIER AND
CLEAR CONDITIONS EXPECTED THU-FRI WITH A RETURN OF A WETTER PERIOD
OVER THE WEEKEND AND INTO NEXT WORK WEEK.

BY WED NGT...A COLD FRONT WILL HAVE JUST CLEARED THE ENTIRE REGION
TO THE SOUTH...USHERING DRIER AND CLEARER CONDITIONS. HIGHS THU-FRI
WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH LOW TEMPS ~10 F BELOW
NORMAL AS SFC HIGH PRESSURE SETTLES OVER OHIO RIVER VALLEY.

MID TO HIGH-LVL CLOUDS WILL RETURN BY FRIDAY AFTN AHEAD OF A SLOWLY
MOVING H5 CLOSED SRN STREAM TROUGH MOVING ACROSS BIG BEND OF TX.
SMALLER S/WVS WILL EJECT OUT AHEAD OF THE MAIN VORT MAX SATURDAY
MORNING THAT COULD LEAD TO SOME LIGHT SHOWERS AS LOW-LVLS SLOWLY
RECOVER WITH MORE MOISTURE. THE AFOREMENTIONED FRONT FROM WED ONLY
LOOKS TO PUSH GREATER PWAT AIRMASS TO JUST OFF THE COAST THROUGH
LATE WEEK. BY SAT AFTN...BOTH EC/GFS DEPICT AN INVERTED SFC PRESSURE
TROUGH ACROSS THE WRN GOM. THIS FEATURE AND ITS INTERACTION WITH THE
GREATER PWAT RESERVOIR WILL HOLD THE KEY TO HOW MUCH RAIN COULD
OCCUR OVER THE ARKLAMISS THROUGH THE WEEKEND/ERLY NEXT WEEK.

THE EC HAS THE INVERTED TROUGH AXIS POSITIONED FARTHER NORTH
/ALLOWING FOR GREATER SE MOISTURE FETCH/ ALONG TX/LA COAST LEADING
TO GREATER PWATS TO INFILTRATE NWD. THE OPS GFS HAS INVERTED
PRESSURE TROUGH FARTHER SOUTH...RESULTING IN REDUCED MOISTURE
TRANSPORT WITH EASTERLY FLOW AND KEEPING HIGHER PWATS ACROSS NRN
GOM. IN FACT...OPS GFS ACTUALLY ROTATES EVEN DRIER LOW-LVL AIR
AROUND SFC HIGH FROM THE EAST THAT APPEARS TO LIMIT QPF FIELDS
SAT-SUN. ON THE OTHER HAND...EC HAS MUCH GREATER QPF AMOUNTS GIVEN
GREATER MOISTURE PRESENT OVER REGION. HAVE GONE WITH A GENERAL BLEND
OF GFS/GENS MEAN THAT TILTS TOWARD THE EC SOLUTION FOR SAT-TUES.
THAT STATED...SAT-TUES LOOKS TO BE UNSETTLED WITH TSTORMS/SHOWERS
POSSIBLE EACH DAY/NGT RESPECTIVELY WITH DEEPER LAYER ASCENT AND WEAK
ISENTROPIC UPGLIDE PRESENT. THE QUESTION OF WHERE THE INVERTED SFC
PRESSURE TROUGH SETS UP WILL BE KEY TO RAINFALL COVERAGE AND OVERALL
AMOUNTS. BY ERLY NEXT WEEK...A DEEPER NRN STREAM TROUGH LOOKS PHASE
IN ACROSS THE LOWER MS VALLEY FURTHER CONTINUING THE UNSETTLED
PATTERN AS ANOTHER FRONT ATTEMPTS TO PUSH THROUGH.

FOR FORECAST ELEMENTS...REDUCED POPS FRIDAY AND EARLY SAT AND
GENERALLY FOLLOWED MEXMOS SAT-SUN. POPS WERE BUMPED UP MON/TUES TO
ACCOUNT FOR SLOWER EC SOLUTION. HIGH TEMPS WERE REDUCED A TOUCH
THU-FRI AND GENERALLY FOLLOWED ENS MEAN THEREAFTER WITH SLIGHT GFS
BIAS. /ALLEN/

&&

.AVIATION...THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH
TSTMS POSSIBLE AT ALL TAF SITES THIS AFTN. VFR CONDITIONS WILL
PREVAIL OUTSIDE OF TSTM ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH
THE OVERNIGHT...AND THEN REDEVELOP BY EARLY WEDNESDAY MORNING BEFORE
ENDING ALTOGETHER BY WEDNESDAY EVENING. THERE MAY BE SOME PATCHY FOG
OUTSIDE OF RAIN AREAS PRIOR TO FRONTAL PASSAGE FOR EARLY WEDNESDAY
MAINLY SOUTH OF INTERSTATE 20./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  78  53  81 /  76  31   1   0
MERIDIAN      62  77  50  81 /  85  47   5   0
VICKSBURG     62  79  53  81 /  71  22   1   0
HATTIESBURG   66  82  54  83 /  63  40   9   0
NATCHEZ       63  79  56  81 /  63  27   3   0
GREENVILLE    60  79  54  80 /  63  15   0   0
GREENWOOD     60  78  52  80 /  72  21   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/17/ALLEN
Hazardous weather outlook, May 8, 2:39 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE MAY 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
239 PM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP LATE THIS
AFTERNOON THROUGH THIS EVENING ACROSS THE REGION AS A COLD FRONT
ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY
CONCERNS WITH THESE STORMS WILL BE FOR DIME TO PENNY SIZE HAIL AND
WIND GUSTS OF 50 TO 60 MPH. IN ADDITION...SOME STORMS WILL MOVE VERY
SLOWLY AND COULD PRODUCE TORRENTIAL RAINFALL RATES AND ASSOCIATED
MINOR PONDING OF WATER ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, May 8, 4:13 PM CDT, 1 hour 17 minutes before
MSZ019-025-082145-
SUNFLOWER MS-LEFLORE MS-
413 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM LOCATED JUST SOUTH OF SUNFLOWER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER AT
413 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3362 9027 3340 9027 3342 9061 3360 9061
TIME...MOT...LOC 2113Z 270DEG 10KT 3351 9050

BK
Local storm report, May 8, 4:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 E JEFFERSON           33.63N 89.84W
05/08/2012                   CARROLL            MS   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ALONG TWO COUNTY ROADS NEAR THE
            COUNTY BORDER

&&

BK
Local storm report, May 8, 4:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 SE AVALON             33.63N 90.06W
05/08/2012  E0.25 INCH       CARROLL            MS   TRAINED SPOTTER

&&

BK
Local storm report, May 8, 4:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 S DUCK HILL           33.57N 89.70W
05/08/2012  E1.25 INCH       MONTGOMERY         MS   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL SOUTH OF DUCK HILL

&&

DL
Special weather statement, May 8, 5:04 PM CDT, 26 minutes before
MSZ061-082235-
FRANKLIN MS-
504 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE MAY 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BUDE AT 504 PM CDT...
MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3135 9090 3146 9095 3157 9066 3149 9063
      3134 9063 3134 9066 3134 9089
TIME...MOT...LOC 2204Z 251DEG 8KT 3140 9081

BK
Special weather statement, May 8, 5:20 PM CDT, 10 minutes before
LAZ016-023-082250-
FRANKLIN LA-MADISON LA-
520 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT TUE MAY 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CROWVILLE AT 520 PM CDT...MOVING
NORTHEAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN MADISON AND NORTHEASTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3239 9155 3222 9142 3220 9147 3220 9149
      3219 9150 3215 9161 3226 9169
TIME...MOT...LOC 2220Z 236DEG 7KT 3224 9159

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:54 PM CDTSpecial Weather StatementJANWashington31 min
May 8, 6:07 AM CDTDense Fog AdvisoryJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more3 hr
May 8, 2:18 PM CDTSpecial Weather StatementJANAttala32 min
May 8, 2:34 PM CDTSpecial Weather StatementJANAttala16 min
May 8, 2:43 PM CDTFlash Flood WarningJANAttala2 hr
May 8, 2:50 PM CDTSpecial Weather StatementJANLeflore30 min
May 8, 2:56 PM CDTSpecial Weather StatementJANChoctaw29 min
May 8, 3:04 PM CDTSevere Thunderstorm WarningJANAttala41 min
May 8, 3:08 PM CDTSpecial Weather StatementJANWebster32 min
May 8, 3:18 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore42 min
May 8, 3:22 PM CDTFlash Flood WarningJANWashington91 min
May 8, 3:41 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery49 min
May 8, 4:13 PM CDTSpecial Weather StatementJANLeflore32 min
May 8, 5:04 PM CDTSpecial Weather StatementJANFranklin31 min
May 8, 5:55 PM CDTSpecial Weather StatementJANClaiborne30 min
May 8, 6:38 PM CDTSpecial Weather StatementJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.